| Catalog Number |
4992207/A |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Incomplete or Inadequate Connection (4037)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/20/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.A review of the device history and complaint database could not be performed since the lot number was not provided.Nonconformances of this nature are monitored by the operation team.Since this event occurred in the united kingdom (part number asp-4/b), this is reported on the same/similar part number (4992207/a) that is approved for distribution in the united states.
Event or Problem Description
A patient experience report involving the aspira® product family stated a female patient aged 18 years or older experienced issues with slow drainage or none at all and the catheter came out by accident.The catheter's drainage site was located in the abdomen.
Event or Problem Description
No injury was reported.Supplemental report submitted to correct the initial report after reassessment determined the event is not reportable under 21 cfr part 803.
Additional Manufacturer Narrative
Merit medical received a patient experience report involving the aspira catheter.The patient reported slow or no drainage and accidental catheter removal associated with a catheter located in the abdomen.No injury, serious injury, or medical intervention was reported.The event was initially submitted as a malfunction report.Upon further review and rerunning the fda reportability decision tree, merit medical determined that the reported issue would not cause or contribute to death or serious injury if the event were to recur.If slow or no drainage or accidental catheter removal were to recur, the situation could be identified by the patient and mitigated by repositioning, ensuring the drainage line and catheter are securely connected and not kinked, and contacting the healthcare provider for evaluation and further instruction.Based on this reassessment, the event does not meet the reporting criteria under 21 cfr 803 because there was no death, serious injury, or reportable malfunction.Merit medical requests that this supplemental report supersede the initial submission and that the original mdr be considered non-reportable.